MAUDE Adverse Event Report: ST. JUDE MEDICAL PEEL-AWAY INTRODUCER 23 CM SHEATH, 9F; INTRODUCER, CATHETER

ST. JUDE MEDICAL PEEL-AWAY INTRODUCER 23 CM SHEATH, 9F; INTRODUCER, CATHETER
Model Number 405254
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported device fragment could not be conclusively determined.
 
Event or Problem Description
During a procedure a device fragmentation occurred.At the end of the case, as the sheath was being peeled, the sheath stretched instead of peeled and the material tore leaving approximately 4 inches of the device in the patient.A small dermatotomy was done to insert forceps to retrieve the remaining portion of the device.All pieces were removed from the patient.

Brand Name
PEEL-AWAY INTRODUCER 23 CM SHEATH, 9F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key9125380
Report Number3005334138-2019-00536
Device Sequence Number11337274
Product Code DYB
UDI-Device Identifier05414734204590
UDI-Public05414734204590
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K791129
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number405254
Device Catalogue Number405254
Device Lot Number6452220
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;